MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; SCREW, FIXATION, BONE

ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; SCREW, FIXATION, BONE
Model Number TENODESIS SCREW, BIOCOMPOSITE
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
During social safeguard cyber review a conversation was discovered which mentioned a hammertoe revision procedure.Upon further investigation it was discovered that a patient had undergone a revision surgery on (b)(6) 2018.During the revision procedure the surgeon explanted an ar-1540bc, bio-composite tenodesis screw.The explanted screw was fully intact, was removed and discarded at time of procedure.Once the screw was removed the surgeon filled the void with 1 cc of allosync putty and then placed staples.The reason for performing the revision and removing the screw is because the surgeon expressed concern about poor bone quality.Surgeon provided no further information to the sales rep with regard to the revision.The original procedure was performed by a different surgeon in a different city and further details from that procedure are not available.

Brand Name
TENODESIS SCREW, BIOCOMPOSITE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8160323
Report Number1220246-2018-00799
Device Sequence Number11355565
Product Code HWC
UDI-Device Identifier00888867018709
UDI-Public00888867018709
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTENODESIS SCREW, BIOCOMPOSITE
Device Catalogue NumberAR-1540BC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;